Ask a doctor

After the Botox my Right Lip Has No Movement?

After the Botox my Right Lip Has No Movement?

Doctor Answers (8)

Botox can affect adjacent areas

+1

botox can be injected off-label in some areas by experts who understand the anatomy and are conservative in delivering small numbers of units near areas that should be avoided because of undesired muscle relaxation, such as the lips.  You didn't mention where the botox was injected and for what purpose. See your doctor who injected you for an evaluation.

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. If you are experiencing a medical emergency proceed to your nearest emergency room.


Manhattan Dermatologist
5.0 out of 5 stars 32 reviews

Botox complications

+1

Based on where you had the botox treatment will reveal which muscle may be affected. You should contact your injector immediately for him/her to evaluate. Depending on the amount of units injected, you will see improvement over the matter of a couple of months. Complications are vastly reduced if the botox treatments are performed by experienced and expert physician injectors.  

Kris M. Reddy, MD, FACS
West Palm Beach Plastic Surgeon
4.5 out of 5 stars 18 reviews

Botox & Lip Movement

+1

Dear aeyman2003,

Where was the Botox injected? Around eyes, lip, or cheek? The area injected will have an impact on how the condition progresses. How many units were injected? This also has an impact. 

In all cases it is reversible with time.

Khaled El-Hoshy, MD
Detroit Dermatologic Surgeon

No movement of lip after botox

+1

In general, thats how botox works, it paralyses the muscle and reduce or eliminate movement. You need to see your doctor to address this issue and if it is related to the botox treatment. If it's due to botox then the effect will wear off and muscle function will return in 3-4 months.

Moneer Jaibaji, MD
San Diego Plastic Surgeon
5.0 out of 5 stars 7 reviews

Botox and movement in lips

+1

You neglected to say where you got the Botox injected.  If it was near the cheek than it probably affected the smile muscles ( zygomaticus major and minor). If you were injected into the lip, it could have affected the orbicularis muscle.  It will take several months to wear off.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Problem with movement of Right Lip after Botox has to do with the Botox being injected too low in cheek

+1

There is a pair of muscles called the Zygomaticus major and minor which lift the upper lip during expression and smiling.  They attach to the cheek area, just below the orbital rim.  When Botox is injected in the crows feet area too low, these can be affected, causing smiling problems.  There is nothing that can be done to correct this other than making it a symmetrical problem by doing the same to the other side.  I may take 3 months or so to get better.   

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 9 reviews

Botox most like diffused

+1

This may have occured due to diffusion of botox, amount used and location of injection.      Please revisit your injector to see if there is anything that can be done to help with symetry.  Unfortunately, it may just take time for the botox effects to wear off and you lip movement to return to normal.

Cheryl A. Hull, MD
Rogers Dermatologist
5.0 out of 5 stars 4 reviews

Botox and right lip paralysis

+1

This issue may be related to diffusion of Botox and where the surgeon injected it. You should definitely immediately discuss this issue with your surgeon.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.